MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER
Model Number GZ-120PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The onsite nihon kohden clinical application specialist reported that the transmitter was in patient use and started making buzzing sounds and getting a "room not registered" message.The transmitter and the batteries were extremely hot.No patient harm reported.The device will be exchanged.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Concomitant medical products: the following device was being used in conjunction with the gz telemetry transmitter: central nurses station (cns).Model: pu-681ra sn 00482.
 
Event or Problem Description
The onsite nihon kohden clincal application specialist reported that the transmitter was in patient use and started making buzzing sounds and getting a "room not registered" message.The transmitter and the batteries were extremely hot.No patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the onsite nihon kohden clinical application specialist reported that the transmitter was in patient use and started making buzzing sounds and receiving a "room not registered" message.The transmitter and the batteries were extremely hot.No patient harm was reported.The customer received an exchange to resolve the issue.Service requested / performed: exchange.Investigation summary: the issue of the gz overheating is most likely a result of improper battery installation by the user.Improper battery installation is known to cause overheating on transmitters.Nihon kohden repair center (nk rc) evaluated the reported device and found it to be in good working condition and was free of any physical damage.As the complaint could not be duplicated, root cause of this issue is most likely use error.A capa is not required per corrective action and preventive action process, sop07-003.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the transmitter: model #: pu-681ra; serial #: (b)(6).

Brand Name
GZ-120PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key8936278
Report Number8030229-2019-00405
Device Sequence Number18986950
Product Code DRT
UDI-Device Identifier04931921117392
UDI-Public04931921117392
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
Report Date (Section F) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120PA
Device Catalogue NumberGZ-120PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/31/2019
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer08/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS PU-681RA; PU-681RA SN (B)(6)
Patient SexUnknown
Date Report Sent to FDA08/27/2019